She does not want to eat despite numerous prescriptioned pills for her to eat. She is now taking 50 mg zoloft in the evening and remeron. In the morning she takes 25 mg zoloft. Usually in the morning when she is restless, she takes 1/4 rivotril and it works wonders. My problem is thogh she is getting better, she has no appetite to eat. She lives because of the nutren diabetes milk (HER DIABETES IS CONTROLLED AND NORMAL ) that she only takes every meal time. Waht causes her to lost her appetite to eat. Help please please. Tonyarel
13 Nov 2010
When a person has this type of depression they just tend to lose their appetite. It will return when her doc gets her meds right and she feels better.
If you can, take her to a psychiatrist, not just a GP. If she is seeing a psychiatrist already, take her to another one!
Best wishes to you and your wife,
13 Nov 2010
good morning tony,i have a sister who was also suffering from depression and lost too much weight.if you go with her to the doc office ask him if he will prescrib a med named periactin.my spelling is prob wrong but her doc will know what it is.if he doesn't tell him.it works for about 1 month,so maybe dont give it to your wife too many days in a row.then her system wont get used to it so fast.please get this drug you'll be happy you did.promis.pete
13 Nov 2010
Tonyarel, hi! I also have depression and one of the symptoms can be loss of appetite. I was started on 50 mg of Zoloft but it had to be titrated up until my symptoms decreased. I am now on 200 mg of Zoloft and my appetite did increase. Sometimes it takes slowly increasing a medication until some people can feel the effect. That was my case. Everyone is different but I know many people who take more than 50 mg of Zoloft especially if they have Major Depression. Being isolated in the house can also effect your depression. Make sure that she gets out of the house even if it is just for a walk. It sounds like you are a wonderful, caring husband. It is important that you also take care of you! I hope that things get better for both of you. I will say a special prayer for you both! Sweetie Pie
14 Nov 2010
Have she had a full blood work panel done that would check her thyroid, hormones, and for possible diabetes. I did see where someone mentioned that depression causes appetite loss and some meds do as well. Just wanted to add the part about a possible physical problem and offer my support. God Bless you and your wife. Hope she gets better soon. Pattishan
15 Jan 2011
remeron takes time to work.i have been taking remeron since october of 2009 and i have gone from 93lbs. to 145lbs.it has worked for me.if after time her meds dont seem to help notify her psychiatrist .if her psychiatrist doesnt take it seriously then find another psychiatrist.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Have stopped taking Remeron. all I take now is lorazapan, three times a day. Doc. suggested Zoloft ... any feedback.
4 answers • 26 Feb 2011
Remeron - Hi all, I'm going to start on mirtazapine in the next few days. I'm in Australia, and the?
... brand name here is Avanza. I have a long history of depression and anxiety, and have been on Zoloft and more recently Effexor XR. I have been off ...
10 answers • 18 Jun 2011
My Dr. Changed my script from Zoloft 50mg. To Remeron 30 mg. Now Im so dizzy... no break in between?
In dizzy and disoriented all day and night... I lose my balance... I feel drunk . Is it because I stopped one med. and started the new in one day?
2 answers • 26 Jul 2014
My sister was recently prescribed Remeron primarily for an appetite enhancer as well as Depression.?
... She is on 7.5 mg's at night. Is it common to prescribe Remeron to increase appetite AND Depression? Does Remeron increase appetite? Thank ...
4 answers • 20 Nov 2014